Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 23, NWS Quad Cities, IA

April 28, 2014Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 28, 2014, 3:44 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 3:44 PM CDT (20:44 UTC)
Expired
Apr 28, 2014, 4:30 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 4:02 PM CDTHAIL 0.25New Boston, ILPEA SIZE HAIL FOR PAST 10 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WUUS53 KDVN 282044
SVRDVN
IAC057-115-ILC071-131-282130-
/O.NEW.KDVN.SV.W.0023.140428T2044Z-140428T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  EASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  WESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 430 PM CDT

* AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OQUAWKA...
  AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  WAPELLO...ALEDO...OAKVILLE...KEITHSBURG...TOOLESBORO...SEATON...NEW
  BOSTON...GRANDVIEW...JOY...MANNON...MILLERSBURG...ELIZA...HAMLET...
  REYNOLDS...BIG RIVER STATE FOREST...ELRICK JUNCTION...BALD BLUFF...
  OGLE...SUNBEAM AND PETERSVILLE.

OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS...4TH
PUMPING STATION CAMPGROUND...SNIVELY CAMPGROUND AND FLAMING PRAIRIE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4095 9119 4133 9120 4133 9062 4108 9076
      4107 9079 4081 9079
TIME...MOT...LOC 2044Z 203DEG 25KT 4099 9090

HAIL...1.00IN
WIND...<50MPH

$$

HAASE
2 follow-up statements
627 
WWUS53 KDVN 282058
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT MON APR 28 2014

IAC057-115-ILC071-131-282130-
/O.CON.KDVN.SV.W.0023.000000T0000Z-140428T2130Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
358 PM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...WESTERN MERCER...NORTHEASTERN DES MOINES AND EASTERN
LOUISA COUNTIES UNTIL 430 PM CDT...

AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEITHSBURG...
AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ALEDO...SEATON...NEW BOSTON...GRANDVIEW...JOY...MANNON...
MILLERSBURG...ELIZA...HAMLET...REYNOLDS...PETERSVILLE...ALEDO MERCER
COUNTY AIRPORT...GINGLE CORNERS AND MARSTON.

OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS...4TH
PUMPING STATION CAMPGROUND...SNIVELY CAMPGROUND AND FLAMING PRAIRIE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4096 9080 4105 9117 4133 9120 4133 9062
      4108 9076 4107 9079
TIME...MOT...LOC 2058Z 203DEG 25KT 4114 9096

HAIL...1.00IN
WIND...<50MPH

$$

HAASE
864 
WWUS53 KDVN 282106
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 PM CDT MON APR 28 2014

IAC057-115-ILC071-131-282116-
/O.CAN.KDVN.SV.W.0023.000000T0000Z-140428T2130Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
406 PM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...
WESTERN MERCER...NORTHEASTERN DES MOINES AND EASTERN LOUISA COUNTIES
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...THESE STORMS MAY STILL PRODUCE PEA SIZE HAIL AND HEAVY 
RAINFALL.


LAT...LON 4096 9080 4105 9117 4133 9120 4133 9062
      4108 9076 4107 9079
TIME...MOT...LOC 2106Z 203DEG 25KT 4119 9093

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:31 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 28, 3:31 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT MON APR 28 2014

.SYNOPSIS...
ISSUED AT 330 PM CDT MON APR 28 2014

12Z UA ANALYSIS HAS A CUT OFF UPPER LOW OVER EASTERN NEBRASKA WITH
AN 850MB WARM FRONT EAST THROUGH SOUTHERN IOWA AND INTO CENTRAL
INDIANA. AN 850MB COLD FRONT RAN FROM THE UPPER LOW SOUTH INTO EAST
TEXAS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON SHOW NEW
CONVECTION HAS DEVELOPED IN AN ARCING LINE FROM KSUX TO KSTL.

18Z SFC ANALYSIS HAS OCCLUDED LOWS FROM NEAR KTQE TO KBVN. A
STATIONARY FRONT RAN EAST ROUGHLY ALONG A KDSM...KAWG...KGBG...KCMI
LINE. THE MAIN COLD FRONT RAN FROM WESTERN IOWA SOUTHWARD INTO
CENTRAL MISSOURI. DEW POINTS IN THE WARM SECTOR WERE IN THE 60S WITH
50S IMMEDIATELY AROUND THE FRONTS. DEW POINTS IN THE 30S AND 40S
WERE ACROSS THE GREAT LAKES AND PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 330 PM CDT MON APR 28 2014

THE CURRENT FLOOD WATCH FOR RIVER FLOODING WILL REMAIN IN PLACE.
RAINFALL WILL BE HEAVIEST THIS AFTERNOON AND SLOWLY TAPER OFF TO
LIGHT RAIN LATER THIS EVENING/TUESDAY.

MAIN THREAT OF STRONG STORMS WILL BE ASSOCIATED WITH THE LINE MOVING
NORTHEAST THROUGH THE AREA THROUGH SUNSET. ONCE STORMS MOVE NORTH OF
THE WARM FRONT THEY WILL BECOME ELEVATED AND SLOWLY DISSIPATE.

AFTER SUNSET...SHOWERS WILL BECOME MORE NUMEROUS WITH ANY THUNDER
ENDING BY MIDNIGHT.

ON TUESDAY...CLOUDY AND VERY COOL CONDITIONS WILL BE SEEN WITH
SHOWERS DURING THE MORNING. DIFFERENTIAL HEATING SHOULD ALLOW SOME
ISOLATED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 330 PM CDT MON APR 28 2014

THE UPPER LOW WILL SLOWLY MOVE EAST ACROSS THE AREA TUESDAY NIGHT
THROUGH THURSDAY. CLOUD COVER WILL HELP KEEP TEMPERATURES WELL BELOW
NORMAL. SHOWERS WILL BE PERSISTENT BUT THERE WILL BE PERIODS OF DRY
WEATHER IN THE TUESDAY NIGHT THROUGH THURSDAY TIME FRAME.

THURSDAY NIGHT ON...
THE CUT OFF LOW WILL CONTINUE TO SLOWLY DRIFT EAST INTO THE GREAT
LAKES AND OHIO VALLEY THROUGH THE END OF THE WEEK. TEMPERATURES WILL
AVERAGE BELOW NORMAL.

THE MODEL CONSENSUS KEEP SLIGHT CHANCE TO CHANCE POPS THURSDAY NIGHT
THROUGH SATURDAY ACROSS THE AREA. IT WILL NOT RAIN CONTINUOUSLY THE
ENTIRE TIME AND THERE WILL BE BREAKS IN THE RAIN. SATURDAY COULD BE
DRY AS THE UPPER LOW IS IN THE EASTERN GREAT LAKES.

THE MODEL CONSENSUS HAS CHANCE POPS SATURDAY NIGHT/SUNDAY AS ANOTHER
STORM SYSTEM MOVES THROUGH THE MIDWEST. TEMPERATURES WILL CONTINUE
TO AVERAGE BELOW NORMAL.

SUNDAY NIGHT/MONDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE POPS DUE
TO UNCERTAINTY AS TO WHEN THE LATE WEEKEND STORM SYSTEM DEPARTS THE
AREA. TEMPERATURES WILL BE CLOSER TO BUT STILL SLIGHTLY BELOW NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1235 PM CDT MON APR 28 2014

IFR CONDS THROUGH MOST OF THIS TAF CYCLE AT KCID/KDBQ OTHERWISE
IFR AT KMLI BECOMING MVFR CONDS THIS EVENING. VFR CONDS THROUGH
THIS TAF CYCLE AT KBRL. A LINE OF THUNDERSTORMS SHOULD DEVELOP IN
SOUTHEAST IA EARLY TO MID AFTERNOON IMPACTING KBRL AND THEN SPREADING
NORTHEAST OVER THE REMAINING TAF SITES LATE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS ALONG AND SOUTH OF I-80 MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS. EAST TO SOUTHEAST WINDS SUSTAINED 15 TO 20
KNOTS WITH GUSTS TO 25 TO 30 KNOTS THIS AFTERNOON...DIMINISHING TO
LESS THAN 10 KNOTS THIS EVENING. NORTHEAST WINDS LESS THAN 10
KNOTS ON TUESDAY AT KCID/KDBQ BUT SOUTHWEST WINDS AT KMLI/KBRL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BENTON-BUCHANAN-CEDAR-
     CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLARK-SCOTLAND.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...HAASE
Hazardous weather outlook, Apr 28, 4:50 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT MON APR 28 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
450 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA TODAY. SOME STORMS
MAY BE SEVERE THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM
STERLING ILLINOIS TO NEAR OTTUMWA IOWA...WHERE THE STORM PREDICTION
CENTER HAS PLACED A SLIGHT RISK. THE SEVERE WEATHER THREATS INCLUDE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

WINDS WILL REMAIN STRONG FROM THE EAST AT TIMES TODAY. SUSTAINED
WINDS FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE LIKELY...
ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK
AREA ON TUESDAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED WITH
THESE TUESDAY STORMS...THEY MAY BE ABLE TO PRODUCE SMALL HAIL.

THE REPEATED ROUNDS OF SHOWERS AND STORMS FROM THIS PAST SUNDAY...
THROUGH MID WEEK...WILL PRODUCE RAINFALL TOTALS OF 1 TO 3 INCHES
ACROSS MUCH OF THE OUTLOOK AREA. SOME LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE. THE CUMULATIVE EFFECT OF THIS RAINFALL MAY LEAD TO RISES ON
SEVERAL AREA RIVERS AND PUSH SOME RIVER LEVELS INTO MINOR OR EVEN
MODERATE FLOOD STAGE. THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE
MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

11/12

In the hours before

Local storm report, Apr 28, 3:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             LA HARPE                40.58N 90.97W
04/28/2014  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

            HAIL IS GETTING LARGER

0303 PM     HAIL             NE CARTHAGE             40.42N 91.13W
04/28/2014  M1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

0306 PM     HAIL             SSE CARTHAGE            40.41N 91.13W
04/28/2014  M0.75 INCH       HANCOCK            IL   TRAINED SPOTTER

            DIME SIZE HAIL

0307 PM     HAIL             NNE BOWEN               40.23N 91.06W
04/28/2014  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

            PEA SIZE FOR SEVERAL MINUTES

&&

TAS
Local storm report, Apr 28, 3:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             4 SSE OAKVILLE          41.05N 91.01W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

0313 PM     HAIL             LOMAX                   40.68N 91.08W
04/28/2014  E0.25 INCH       HENDERSON          IL   TRAINED SPOTTER

            AND HEAVY RAIN

&&

TAS
Local storm report, Apr 28, 3:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             BRIGHTON                41.17N 91.82W
04/28/2014  E0.75 INCH       WASHINGTON         IA   CO-OP OBSERVER

            RAIN AND SMALL HAIL

&&

TAS
Local storm report, Apr 28, 3:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             1 N TERRE HAUTE         40.68N 90.98W
04/28/2014  E0.25 INCH       HENDERSON          IL   TRAINED SPOTTER

            HAIL HAS BEEN FALLING THE PAST 5 MINUTES - HEAVY RAIN IS
            ACCOMPANYING THE HAIL

0325 PM     HAIL             2 SE BURLINGTON         40.79N 91.10W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL HAS JUST BEGUN

&&

TAS
Local storm report, Apr 28, 3:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             WEST BURLINGTON         40.82N 91.18W
04/28/2014  M0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL ON WEST AIRE DRIVE.

&&

GROSS
Local storm report, Apr 28, 3:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             3 SE DALLAS CITY        40.60N 91.12W
04/28/2014  E0.50 INCH       HANCOCK            IL   TRAINED SPOTTER

            HEAVY DOWNPOUR FOR ABOUT 1 MINUTE - HAIL FOR ABOUT 2
            MINUTES THEN CHANGING BACK TO MODERATE RAIN. PEA SIZE
            HAIL LASTED ABOUT 3 MINUTES.

0330 PM     HAIL             BURLINGTON              40.81N 91.12W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL HAS BEEN FALLING PAST 5 MINUTES -

0333 PM     HAIL             BURLINGTON              40.81N 91.12W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL BEGAN ABOUT 2 MINUTES AGO

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:42 PM CDTSpecial Weather StatementDVNHancock, Henderson, McDonough, Mercer, Warren108 min
Apr 28, 2:41 PM CDTSevere Thunderstorm WarningDVNHancock49 min
Apr 28, 3:07 PM CDTSevere Thunderstorm WarningDVNHenderson, McDonough, Warren38 min
Apr 28, 4:43 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer47 min
Apr 28, 5:05 PM CDTSevere Thunderstorm WarningDVNBureau, Henry40 min
Apr 28, 5:25 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam50 min
Apr 28, 11:06 AM CDTRiver Flood WarningDVNClinton, Scott53 hr
Apr 28, 3:13 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.